Alert archive / Florida / Special Weather Statements in 2012

Special Weather Statement, NWS Miami, FL

August 1, 2012Miami-Dade County, Florida

NWS Miami, FL issued this special weather statement at Aug 1, 2012, 4:16 PM EDT for Miami-Dade County, Florida. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 1, 2012, 4:16 PM EDT (20:16 UTC)
Expired
Aug 1, 2012, 5:15 PM EDT
In force
59 min
Issued by
NWS Miami, FL

County Miami-Dade County, FL

The radar

The Miami radar (KAMX), 18 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMIA), launched 12:00Z, 8.3 hours before the alert went out and 9 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2012-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2549 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2012-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2549 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
684 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

376 
WWUS82 KMFL 012016
SPSMFL

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
416 PM EDT WED AUG 1 2012

FLZ073-074-173-174-012115-
COASTAL MIAMI DADE COUNTY FL FAR SOUTH MIAMI-DADE COUNTY FL INLAND
MIAMI-DADE COUNTY FL METROPOLITAN MIAMI DADE FL 
416 PM EDT WED AUG 1 2012

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  MIAMI-DADE COUNTY 

* UNTIL 515 PM EDT

* AT 412 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A 
  CLUSTER OF STRONG THUNDERSTORMS ACROSS MIAMI-DADE COUNTY MOVING    
  NORTHEAST AT 15 MPH.

* THE STORM WILL AFFECT...
  INTERSECTION KROME AND KENDALL DRIVE...
  THE HAMMOCKS...
  KENDALE LAKES...
  MICCOSUKEE RESORT...
  KENDALL...
  WESTCHESTER...
  AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

LAT...LON 2582 8011 2578 8015 2584 8014 2585 8015
      2588 8015 2582 8018 2575 8018 2572 8024
      2565 8026 2541 8046 2530 8065 2553 8086
      2574 8071 2589 8054 2595 8038 2595 8011
TIME...MOT...LOC 2015Z 221DEG 12KT 2565 8050

$$

10

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Aug 1, 2:30 PM EDT, 1 hour 46 minutes earlier.

Area forecast discussion, Aug 1, 2:30 PM EDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
230 PM EDT WED AUG 1 2012

.SHORT TERM...TONIGHT THROUGH FRIDAY...THE LOCAL AREA WILL
CONTINUE TO BE UNDER THE INFLUENCE OF TWO MAIN SYNOPTIC FEATURES.
A MID LATITUDE TROUGH ACROSS NORTH FLORIDA AND THE ATLANTIC LOW
LEVEL RIDGE TO THE EAST SOUTHEAST. THIS SHOULD CONTINUE TO YIELD A
WEST SOUTHWEST FLOW ACROSS SOUTH FLORIDA...WHICH WILL RESULT IN
AFTERNOON CONVECTIVE ACTIVITY BEING MORE FOCUS ACROSS INTERIOR AND
EASTERN AREAS THROUGH THURSDAY. THE TROUGH SHOULD BEGIN TO LIFT
GRADUALLY NORTH WHILE THE ATLANTIC RIDGE BUILDS BRIEFLY WESTWARD
BY FRIDAY WITH A SHIFT IN THE AFTERNOON CONVECTIVE PATTERN TO MORE
INLAND AREAS AND A RETURN OF LATE NIGHT/EARLY MORNING SHOWERS OVER
EASTERN AREAS.

.LONG TERM...SATURDAY THROUGH WEDNESDAY...A TROPICAL WAVE
CURRENTLY ACROSS HISPANIOLA AND THE CENTRAL CARIBBEAN SEA SHOULD
APPROACH THE LOCAL ATLANTIC WATERS FRIDAY NIGHT AND MOVE THROUGH
SOUTH FLORIDA SATURDAY. ALTHOUGH NOT MUCH CONVECTIVE ACTIVITY IS
ASSOCIATED WITH THIS WAVE AT THIS TIME...SATELLITE IMAGES INDICATE
A LARGE ENVELOPE OF MOISTURE ASSOCIATED WITH IT. MODELS BRING THIS
MOISTURE ACROSS SOUTH FLORIDA...ESPECIALLY BEHIND THE WAVE AXIS ON
SATURDAY WITH A SIGNIFICANT INCREASE IN THE SHOWER ACTIVITY
THROUGH THE WEEKEND. A SECOND STRONGER TROPICAL DISTURBANCE COULD MOVE
WESTWARD ACROSS THE CARIBBEAN THROUGH THE EARLY PART OF NEXT WEEK.
LARGE UNCERTAINTY IS ASSOCIATED WITH THE FUTURE TRACK OF THIS
SYSTEM AT THIS TIME...HOWEVER A FEW MODELS LOCATE THIS SYSTEM OVER
THE WESTERN CARIBBEAN BY TUE/WED. AND IT IS UNCERTAIN WHETHER
MOISTURE ASSOCIATED WITH THIS SYSTEM COULD HAVE ANY EFFECT OVER
THE LOCAL AREA. THIS DISTURBANCE WILL CONTINUE TO BE MONITOR AS
TIME PROGRESSES.

&&

.MARINE...PLEASANT BOATING CONDITIONS SHOULD CONTINUE AT LEAST
THROUGH FRIDAY. WINDS AND SEAS MAY INCREASE SLIGHTLY DURING THE WEEKEND
AS THE TROPICAL WAVE MOVES WEST OF THE AREA.

&&

.FIRE WEATHER...NO CONCERNS AT THIS TIME.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  78  89  78  89 / 10 20 20 30
FORT LAUDERDALE  80  89  79  89 / 10 20 20 30
MIAMI            79  91  77  90 / 10 20 20 30
NAPLES           76  91  75  91 / -  20 20 30

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

DISCUSSION/MARINE/FIRE...47/RGH
AVIATION/RADAR...30/KOB
Hazardous weather outlook, Aug 1, 4:05 AM EDT, 12 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
405 AM EDT WED AUG 1 2012

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
012315-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
405 AM EDT WED AUG 1 2012

...A FEW STRONG THUNDERSTORMS POSSIBLE INTERIOR/EAST COAST THIS AFTERNOON AND EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS: ISOLATED THUNDERSTORMS ARE EXPECTED, FOCUSED ACROSS
THE INTERIOR AND TOWARDS THE EAST COAST THIS AFTERNOON AND EARLY THIS
EVENING. A FEW STRONG THUNDERSTORMS ARE POSSIBLE, CONTAINING
FREQUENT LIGHTNING, WIND GUSTS TO AROUND 50 MPH AND SMALL HAIL.

WIND: GUSTY WINDS TO AROUND 50 MPH IS POSSIBLE IN THE STRONGEST
THUNDERSTORMS THIS AFTERNOON.

HAIL: SMALL HAIL IS POSSIBLE IN THE STRONGEST THUNDERSTORMS THIS
AFTERNOON.

FLOODING: SLOW STORMS MOVEMENT WILL LEAD TO THE POSSIBILITY OF
STREET FLOODING AT ISOLATED LOCALES THIS AFTERNOON INTO EARLY THIS
EVENING.

TEMPERATURES: MAXIMUM HEAT INDICES WILL REACH 100 TO 105 DEGREES,
HOTTEST OVER THE SOUTHWEST INTERIOR.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

HEAT INDEX VALUES OF 100 TO 105 DEGREES WILL BE POSSIBLE EACH
DAY, ESPECIALLY ACROSS THE INTERIOR.

SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY. THE STRONGEST
STORMS WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING STRIKES AND
GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER
INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND
FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
MIAMI.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

GREGORIA

In the hours before

Special weather statement, Aug 1, 3:38 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
338 PM EDT WED AUG 1 2012

FLZ073-074-173-012015-
COASTAL MIAMI DADE COUNTY FL INLAND MIAMI-DADE COUNTY FL METROPOLITAN
MIAMI DADE FL
338 PM EDT WED AUG 1 2012

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHEASTERN MIAMI-DADE COUNTY

* UNTIL 415 PM EDT

* AT 333 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM NEAR MIAMI SPRINGS...AND MOVING NORTHEAST AT 5
  MPH.

* THE STORM WILL AFFECT...
  MIAMI SPRINGS...
  MEDLEY...
  HIALEAH GARDENS...
  HIALEAH...
  AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

LAT...LON 2587 8014 2588 8015 2585 8016 2571 8030
      2577 8045 2595 8033 2595 8011 2591 8011
TIME...MOT...LOC 1938Z 208DEG 5KT 2583 8031

10
Special weather statement, Aug 1, 4:16 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
416 PM EDT WED AUG 1 2012

FLZ073-074-173-174-012115-
COASTAL MIAMI DADE COUNTY FL FAR SOUTH MIAMI-DADE COUNTY FL INLAND
MIAMI-DADE COUNTY FL METROPOLITAN MIAMI DADE FL
416 PM EDT WED AUG 1 2012

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  MIAMI-DADE COUNTY

* UNTIL 515 PM EDT

* AT 412 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  CLUSTER OF STRONG THUNDERSTORMS ACROSS MIAMI-DADE COUNTY MOVING
  NORTHEAST AT 15 MPH.

* THE STORM WILL AFFECT...
  INTERSECTION KROME AND KENDALL DRIVE...
  THE HAMMOCKS...
  KENDALE LAKES...
  MICCOSUKEE RESORT...
  KENDALL...
  WESTCHESTER...
  AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

LAT...LON 2582 8011 2578 8015 2584 8014 2585 8015
      2588 8015 2582 8018 2575 8018 2572 8024
      2565 8026 2541 8046 2530 8065 2553 8086
      2574 8071 2589 8054 2595 8038 2595 8011
TIME...MOT...LOC 2015Z 221DEG 12KT 2565 8050

10

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 3:38 PM EDTSpecial Weather StatementMFLMiami-Dade37 min
Aug 1, 4:38 PM EDTSevere Thunderstorm WarningMFLMiami-Dade32 min
Aug 1, 4:54 PM EDTSpecial Weather StatementMFLBroward51 min
Aug 1, 5:24 PM EDTSpecial Weather StatementMFLBroward51 min
Aug 1, 5:29 PM EDTSpecial Weather StatementMFLPalm Beach46 min
Aug 1, 5:32 PM EDTSevere Thunderstorm WarningMFLBroward, Palm Beach43 min
Aug 1, 6:00 PM EDTSpecial Marine WarningMFL60 min
Aug 1, 6:12 PM EDTSevere Thunderstorm WarningMFLPalm Beach19 min
Aug 1, 6:28 PM EDTSpecial Weather StatementMFLPalm Beach47 min
Aug 1, 6:29 PM EDTSpecial Marine WarningMFL61 min
Aug 1, 6:38 PM EDTSpecial Weather StatementMFLGlades52 min
Aug 1, 6:44 PM EDTSevere Thunderstorm WarningMFLGlades31 min
Aug 1, 7:06 PM EDTSpecial Weather StatementMFLHendry39 min

Nearby

Special Weather Statements in Florida, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.